Announcement

Announcement Module
Collapse
No announcement yet.

Supplements for chemo side effects?

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Supplements for chemo side effects?

    I will be starting 3x BEP next Thursday, and I would like to do what I reasonably can to reduce any long term damage that can occur from BEP. There are loads of studies on melatonin, vitamin E/C and whatnot protecting against ototoxicity, nephrotoxicity and so on, but I'm having trouble figuring out dosages from all these studies. And this is the only post I could find from someone taking supps during chemo for preventing long term side effects:

    http://www.tc-cancer.com/forum/forum...6597#post46597

    Any help or experience would be appreciated. And yes, I will run everything by my oncologist.

  • #2
    My oncologist was running me on lots of fluids through the veins - I was on the drip for 8 to 10 hours in pre and post hydration and he explained that this would negate the side effects by washing it out quickly. Whether it's that or not, but nearly a year out, I don't seem to have any significant long term side effects!

    Comment


    • #3
      II've taken vitamin e/c most of my life, long before TC #1. I still ended up with side effects. I'm reasonably sure there isn't much to do here, lots of fluids to flush the drugs out is always a good idea, but didn't help me.Do it anyway, might help you. It can't hurt.

      In the end, the cost of surviving almost always has side effects of some sort. Dealing with them is better than not surviving. We are all in the same boat here.

      Dave
      Jan, 1975: Right I/O, followed by RPLND
      Dec, 2009: Left I/O, followed by 3xBEP

      Comment


      • #4
        Thanks for the replies. Davepet, What dosages did you use during chemo? Using the right dosages during chemo seems to be the important part.

        Comment


        • #5
          No matter what you do, you're not going to offset the symptoms, and they all come with their own side effects, especially while in a weakened chemo state. I was prescribed dexamethesazone and zofran for the Etoposide and Cisplatin and then Tylenol for the Bleomycin. Those took care of nausea/vomiting and the flu-like symptoms from the Bleo. Outside of that, not much you're going to do about hair loss, neuropathy, change in tastes, and discolored skin. My recommendation is to mentally prepare yourself for things to suck for the next 3 months, and not set your bar at whether you have side-effects, but how relatively strong they are. Be familiar with them and expect them so they don't catch you off-guard. You're probably not going to answer your nurses with "I'm not feeling (insert side-effect here)," but rather with "It's there but it's fleeting."

          Also, get used to peeing. A lot. Like a dozen times a day a lot during your long weeks. Look at the color of your pee. If it's not clear, drink more water.

          Comment

          Working...
          X